Skip to Main content Skip to Navigation
New interface
Journal articles

Generalized eigenfunction expansions for conservative scattering problems with an application to water waves

Christophe Hazard 1 François Loret 1 
1 POEMS - Propagation des Ondes : Étude Mathématique et Simulation
Inria Saclay - Ile de France, UMA - Unité de Mathématiques Appliquées, CNRS - Centre National de la Recherche Scientifique : UMR7231
Abstract : This paper is devoted to a spectral description of wave propagation phenomena in conservative unbounded media, or, more precisely, the fact that a time-dependent wave can often be represented by a continuous superposition of time-harmonic waves. We are concerned here with the question of the perturbation of such a generalized eigenfunction expansion in the context of scattering problems: if such a property holds for a free situation, i.e. an unperturbed propagative medium, what does it become under perturbation, i.e. in the presence of scatterers? The question has been widely studied in many particular situations. The aim of this paper is to collect some of them in an abstract framework and exhibit sufficient conditions for a perturbation result. We investigate the physical meaning of these conditions which essentially consist in, on the one hand, a stable limiting absorption principle for the free problem, and on the other hand, a compactness (or short-range) property of the perturbed problem. This approach is illustrated by the scattering of linear water waves by a floating body. The above properties are obtained with the help of integral representations, which allow us to deduce the asymptotic behaviour of time-harmonic waves from that of the Green function of the free problem. The results are not new: the main improvement lies in the structure of the proof, which clearly distinguishes the properties related to the free problem from those which involve the perturbation. © 2007 The Royal Society of Edinburgh.
Document type :
Journal articles
Complete list of metadata
Contributor : Aurélien Arnoux Connect in order to contact the contributor
Submitted on : Wednesday, July 31, 2013 - 3:10:35 PM
Last modification on : Wednesday, May 11, 2022 - 12:06:04 PM


  • HAL Id : hal-00849554, version 1



Christophe Hazard, François Loret. Generalized eigenfunction expansions for conservative scattering problems with an application to water waves. Proceedings of the Royal Society of Edinburgh: Section A, Mathematics, 2007, 137 (5), pp.995-1035. ⟨hal-00849554⟩



Record views